Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 12, 2005, 1:34 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 1:34 PM MST (20:34 UTC)
- Expired
- Aug 12, 2005, 2:00 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 160 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 122034 SVRFGZ AZC025-122100- /O.NEW.KFGZ.SV.W.0063.050812T2034Z-050812T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 134 PM MST FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 200 PM MST * AT 126 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MILEPOST 105 ON SR 71...OR ABOUT 22 MILES NORTHWEST OF WICKENBURG...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 105 ON SR 71 BY 200 PM MST LAT...LON 3431 11288 3435 11309 3414 11312 3411 11287 $$ GFH
1 follow-up statement
000 WWUS55 KFGZ 122059 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 159 PM MST FRI AUG 12 2005 AZC025-122109- /O.EXP.KFGZ.SV.W.0063.000000T0000Z-050812T2100Z/ YAVAPAI AZ- 159 PM MST FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YAVAPAI COUNTY EXPIRES AT 200 PM MST... LAT...LON 3431 11288 3435 11309 3414 11312 3411 11287 $$ GFH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:30 AM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 9:30 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 12 2005 .SYNOPSIS...AMPLE MOISTURE WILL REMAIN OVER THE DESERT SOUTHWEST THROUGH THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY ACROSS NORTHERN ARIZONA. SOME STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS. && .DISCUSSION...WEAK NORTHERLY FLOW AND SLIGHT DRYING NOTED IN THE MID TO LOWER LEVELS ON THE 12Z FGZ SOUNDING. HOWEVER...AIR MASS REMAINS UNSTABLE WITH LOW LIS...WEAK INERTIAL INSTABILITY AND DIVERGENCE ALOFT OVER THE CWA. EXPECTING THE MOST INTENSE ACTIVITY WILL BEGIN OVER THE RIM AND WHITE MTNS WITH THE STORMS MOVING SOUTH INTO N GILA AND YAVAPAI COUNTIES DURING THE AFTERNOON. SOME WITH HEAVY RAIN AMOUNTS WILL PRODUCE URBAN AND SMALL STREAM FLOODING ISSUES. LOOKING AT A SIMILAR SCENARIO TOMORROW WITH THE SOUTHERN HALF OF THE CWA SEEING THE MOST ACTIVITY. MODELS REMAIN CONSISTENT IN WEAKENING THE HIGH PRESSURE SYSTEM OVER THE DESERT SW THIS WEEKEND WITH GENERAL TROFINESS DEVELOPING ACROSS THE WESTERN U.S. NEXT WEEK. A DRIER WESTERLY FLOW STILL ANTICIPATED WITH WITH A GRADUAL DRYING OF THE AIR MASS ACROSS THE CWA. DF && .AVIATION...FOR 18Z PACKAGE...TAFS AND TWEBS ADEQUATELY DEPICT CURRENT AND EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 12, 9:35 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST FRI AUG 12 2005 AZZ004>018-037>040-130700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 935 AM MST FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE ATMOSPHERE OVER THE REGION WILL REMAIN MOIST AND UNSTABLE AGAIN TODAY. LOOK FOR THUNDERSTORMS TO DEVELOP BY NOON AND CONTINUE WELL INTO THE EVENING. THE MOST INTENSE ACTIVITY IS EXPECTED TO DEVELOP OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. THESE STORMS WILL MOVE SOUTH INTO NORTHERN GILA AND YAVAPAI COUNTIES DURING THE AFTERNOON. SOME OF THE STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AMOUNTS. THE POTENTIAL FOR FLASH FLOODING WILL EXIST WITH TODAYS STORMS... ESPECIALLY IN LOCATIONS THAT RECEIVED SIGNIFICANT RAINS OVER THE LAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. HOWEVER...A DRIER WESTERLY FLOW IS EXPECTED TO AFFECT THE AREA EARLY NEXT WEEK...LEADING TO AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:47 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 22 min |
| Aug 12, 1:50 PM MST | Flash Flood Warning | FGZ | Yavapai | 115 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.